... am a little bit and it was brown at first but now it's red. I heard that if you don'tnormally bleed on depo but suddenly are it's not normal. I will admit that I took my last shot super early because I wouldn't have time to get it on my normal day. I need my next on the 27 of this month and this is like the 2nd time this has happened? Is this normal? Do you think it might still be working? I mostly got it to have no periods anymore and haven't had a period after I got my first shot on the first day of my period. Am I just experiencing new side effects? What do you guys think?
Your body is tell you it needs a break.
The Manufacturer's guidelines state that you should take a break every couple of year, not least because you don't want to risk losing bone density, which is known with Depo Provera. If you start losing bone density, you can end up getting osteoporosis.
When you're on the Drug, you need to take a good quality calcium supplement, with the correct ratio of vitamin D & magnesium, to ensure your bones absorb the calcium. If you're not already doing that, then seek advice from a health store. It's important to get those ratios right.
Depo Provera (& other artificial progesterone-only contraceptives), forces your body into constantly thinking it is pregnant. It even softens the ligaments in your lower back/pelvis, so it can expand to make room for the growing baby. It's not good to keep your body in that state for a long period of time.
If you go to the Manufacturer's website, you'll see that they say to take a break every couple of years.
You could try an oestrogen/progesterone combo pill, if you want another artificial hormonal method of contraception, but if you can give your body a break from all hormones, it would no doubt benefit from it.
Hopefully if you have a break for 6 months or a year, when you return to it, you'll not have the bleeding between shots, once you are back on it & in the swing of things again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - I have just moved over from Australia to the US for a couple of years. My doctor back
Posted 16 Apr 2013 • 1 answer
Posted 17 Apr 2014 • 2 answers
Posted 3 Aug 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 14 Oct 2015 • 2 answers